Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Using Minoxidil and Finasteride. Dandruff, hair fall, itching. What should I do?

Hello doctor I have been using minoxidil based lotion (5%) since last 3 yrs. along with finasteride tablet at 3 days interval. since last 3 months I have been taking multivitamins. I have noticed that after 3-4 months use of the lotion excessive dandruff occurs & hair falling starts like anything. sometimes there is so much itching inspite of using antidandruff shampoo on every 3-4 days interval. Overall hair condition have worsen with the time. what should i do? Do i have to continue this medication procedure for the rest of my life? Is there any alternative?
Asked On : Mon, 22 Oct 2012
Answers:  1 Views:  121
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Dec 2013
Welcome and thanks for posting your query to HCM.

According to our query you are using Minoxidil and Finasteride and despite that you have dandruff, hair fall and itching problem.
You should simply know that hair fall as well as dandruff are normal natural phenomenon of the body. Our hair fall on daily basis with almost 50-100 hair falling everyday. In males this bit higher due to hormonal influence. Like hair fall our skin also continuously renews. SO during that process some of the flakes of skin appears as dandruff.
I request you to have patience and enough of perseverance before you quit. Talk to your doctor regarding all these problems and ask for the best guidance. In between you take the good amount nutritious food in daily schedule containing fruits, vegetables and proteins in diet. reduce your stress level and stop any substance abuse like alcohol and smoking.
With good health wishes
Dr. Sanjay Kumar Kanodia
Answered: Sat, 24 Aug 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor